Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 19, NWS Tucson, AZ

May 19, 20146 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 19, 2014, 1:51 PM MST for 6 counties in Arizona. It took effect at May 20, 2014, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2014, 1:51 PM MST (20:51 UTC)
In effect from
May 20, 2014, 11:00 AM MST
Expired
May 20, 2014, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4921 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS85 KTWC 192051
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
151 PM MST MON MAY 19 2014

AZZ151>153-201400-
/O.UPG.KTWC.FW.A.0015.140520T1800Z-140521T0200Z/
/O.NEW.KTWC.FW.W.0019.140520T1800Z-140521T0200Z/
/O.CON.KTWC.FW.W.0018.000000T0000Z-140520T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
151 PM MST MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY...
AND HIGH TO  VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM...
GREENLEE AND EASTERN SANTA CRUZ COUNTIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR 
STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY 
HIGH FIRE DANGER FOR COCHISE...GRAHAM...GREENLEE...SANTA CRUZ...
EASTERN PIMA AND EASTERN PINAL COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA...THE RED FLAG WARNING TODAY IS FOR FIRE WEATHER
  ZONES 152...153 AND PORTIONS OF 151 INCLUDING COCHISE...
  GRAHAM...GREENLEE AND EASTERN SANTA CRUZ COUNTIES. THE RED FLAG
  WARNING TUESDAY IS FOR ALL OF FIRE ZONES 151...152 AND 153
  INCLUDING COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN
  PIMA AND EASTERN PINAL COUNTIES.

* TIMING...THE RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING.
  THE RED FLAG WARNING FOR TUESDAY IS FROM 11 AM TO 7 PM MST. THE
  STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5
  PM BOTH TODAY AND TUESDAY.

* 20-FOOT WINDS...SOUTHWEST 20 TO 25 MPH WINDS WITH GUSTS TO 40 MPH
  BOTH TODAY AND TUESDAY.

* RELATIVE HUMIDITY...3 TO 8 PERCENT TODAY AND 5 TO 10 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
651 
WWUS85 KTWC 200223
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST MON MAY 19 2014

AZZ151>153-201400-
/O.EXP.KTWC.FW.W.0018.000000T0000Z-140520T0200Z/
/O.CON.KTWC.FW.W.0019.140520T1800Z-140521T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
723 PM MST MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY...
AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM...
GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL 
COUNTIES...
...RED FLAG WARNING HAS EXPIRED THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED 
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY.

* AFFECTED AREA...THE RED FLAG WARNING TUESDAY IS FOR ALL OF FIRE
  ZONES 151...152 AND 153 INCLUDING COCHISE...GRAHAM...
  GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL
  COUNTIES.

* TIMING...THE RED FLAG WARNING IS FROM 11 AM TO 7 PM MST. THE
  STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5
  PM.

* 20-FOOT WINDS...SOUTHWEST 20 TO 25 MPH WINDS WITH GUSTS TO 40
  MPH. 

* RELATIVE HUMIDITY...4 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL
  TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
386 
WWUS85 KTWC 201009
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
309 AM MST TUE MAY 20 2014

AZZ151>153-202200-
/O.CON.KTWC.FW.W.0019.140520T1800Z-140521T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
309 AM MST TUE MAY 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE 
HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR
COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN PIMA AND
EASTERN PINAL COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING. 

* AFFECTED AREA...THE RED FLAG WARNING IS FOR ALL OF FIREZONES
  151...152 AND 153 INCLUDING COCHISE...GRAHAM...GREENLEE...SANTA
  CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES. THIS IS NOT
  EXPECTED TO BE A WIDESPREAD EVENT WITH THE WIND BEING THE
  LIMITING FACTOR...HOWEVER SOME AREAS THROUGHOUT EACH ZONE ARE
  EXPECTED TO REACH RED FLAG CONDITIONS.

* TIMING...THE RED FLAG WARNING IS FROM 11 AM TO 7 PM MST. THE
  STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5
  PM.

* 20-FOOT WINDS...SOUTHWEST 15 TO 25 MPH WINDS WITH GUSTS AROUND
  35 MPH.

* RELATIVE HUMIDITY...AFTERNOON MINIMUM 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
477 
WWUS85 KTWC 202151
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 PM MST TUE MAY 20 2014

AZZ151>153-210200-
/O.CON.KTWC.FW.W.0019.000000T0000Z-140521T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
251 PM MST TUE MAY 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE 
HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR
COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN PIMA AND
EASTERN PINAL COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* AFFECTED AREA...THE RED FLAG WARNING IS FOR ALL OF FIREZONES 
  151...152 AND 153 INCLUDING COCHISE...GRAHAM...GREENLEE... 
  SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES. THIS IS 
  NOT EXPECTED TO BE A WIDESPREAD EVENT WITH THE WIND BEING THE 
  LIMITING FACTOR...HOWEVER SOME AREAS THROUGHOUT EACH ZONE ARE 
  EXPECTED TO REACH RED FLAG CONDITIONS. 

* TIMING...THE RED FLAG WARNING IS FROM 11 AM TO 7 PM MST. THE 
   STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 
   AND 5 PM. 

* 20-FOOT WINDS...SOUTHWEST 15 TO 25 MPH WINDS WITH GUSTS 
   AROUND 35 MPH. 

* RELATIVE HUMIDITY...AFTERNOON MINIMUM 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE 
   POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

KD
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
969 
WWUS85 KTWC 210151
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
651 PM MST TUE MAY 20 2014

AZZ151>153-210300-
/O.EXP.KTWC.FW.W.0019.000000T0000Z-140521T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
651 PM MST TUE MAY 20 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

ALTHOUGH BREEZY WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THE
EVENING HOURS TO LOCATIONS EAST OF TUCSON...20-FOOT WINDS HAVE
DECREASED WELL BELOW CRITICAL THRESHOLDS. THEREFORE...THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 19, 9:10 AM MST, 4 hours 41 minutes earlier.

Area forecast discussion, May 19, 9:10 AM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST MON MAY 19 2014

.SYNOPSIS...A STORM SYSTEM PUSHING INTO THE REGION EARLY THIS WEEK
WILL BRING ANOTHER ROUND OF GUSTY WINDS AND A COOLING TREND TO
SOUTHEAST ARIZONA. A WEAK LOW PRESSURE SYSTEM COULD BRING A FEW
THUNDERSTORMS TO THE AREA LATE IN THE WEEK OR NEXT WEEKEND.

&&

.DISCUSSION...MORNING SOUNDING WITH A SIMILAR MOISTURE PROFILE TO
YESTERDAY (PAINFULLY DRY). PRECIPITABLE WATER UNDER 1/5 OF AN INCH.
SURFACE STREAMLINES FROM THE GULF INTO LOWER DESERTS WITH DEWPTS
INTO THE 20S AND 30S WESTERN AREAS...DOWN TO SINGLE DIGITS EAST.
EASTERN AREAS WILL PROBABLY CRATER BELOW 0 AGAIN THIS AFTERNOON. A
FEW DEGREES OF COOLING IN THE TEMPERATURE COLUMN...WE SHOULD FALL
SHORT OF 100 AT TIA TODAY. BREEZY SOUTHWESTERLY GRADIENT
ENHANCEMENT. NO UPDATES EXPECTED THIS MORNING.

&&

.PREV DISCUSSION...WV/IR SATELLITE IMAGERY SHOWS THE RIDGE OF HIGH
PRESSURE NOW WELL TO OUR EAST...AND A PACIFIC SYSTEM PUSHING SOUTH
OFF THE OREGON COAST. FALLING HEIGHT/THICKNESS VALUES AHEAD OF THE
APPROACHING SYSTEM WILL TRANSLATE TO A DECREASE IN
TEMPERATURES...STARTING TODAY THROUGH THE REST OF THE WEEK.

HIGH TEMPERATURES TODAY WILL BE SLIGHTLY COOLER...MOST LOCATIONS
WILL SEE A 3 TO 5 DEGREE DECREASE...HOWEVER THIS WILL STILL KEEP
TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL IN MOST LOCATIONS.
TEMPERATURES WILL CONTINUE TO DECREASE THIS WEEK...DROPPING BELOW
NORMAL BY MIDWEEK.

AS GRADIENTS TIGHTEN ALOFT INCREASED WINDS ARE EXPECTED TODAY
THROUGH WEDNESDAY...WITH TUESDAY EXPECTING THE STRONGEST WINDS. IN
COMBINATION WITH CONTINUED DRY CONDITIONS A RED FLAG WARNING HAS
BEEN ISSUED FOR TODAY FROM 10AM TO 7PM...AND A FIRE WEATHER WATCH
CONTINUES FOR TUESDAY MORNING INTO TUESDAY EVENING. ADDITIONAL
INFORMATION CAN BE FOUND BELOW IN THE FIRE WEATHER DISCUSSION.

BOTH THE ECMWF AND GFS HAVE THE AFOREMENTIONED SYSTEM STALLING OVER
THE SOUTHWEST. HOWEVER...THERE IS SOME DISCREPANCY ON HOW FAST THE
SYSTEM WILL BE EJECTED EAST. THE GFS SHOWS THE SYSTEM BEING PUSHED
OUT OF THE AREA OVER THE WEEKEND...WHILE THE ECMWF SHOWS THE SYSTEM
MORE STATIONARY. IF THE SYSTEM LINGERS WRAPPING MIDLEVEL MOISTURE
COULD ENHANCE MOUNTAIN SHOWERS AND THUNDERSTORM ACTIVITY LATE IN THE
PERIOD.

&&

.AVIATION...SCT-BKN CIRRUS LEVEL CLOUDS THRU THE FCST PERIOD. SYSTEM
DIGGING INTO THE REGION ENHANCING SURFACE WINDS...INCREASING THIS
MORNING TO SW 15-25 KTS WITH GUSTS OF 25-40 KTS UNTIL
20/02Z...DIMINISHING OVERNIGHT TO LESS THAN 10 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OVER THE WESTERN STATES WILL BRING GUSTY
SOUTHWEST WINDS EARLY THIS WEEK. WITH THE SINGLE DIGIT HUMIDITY
LEVELS EXPECTED EACH AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TODAY AND TUESDAY WITH A RED FLAG WARNING TODAY
PRIMARILY EAST OF TUCSON...AND FIRE WEATHER WATCH TUESDAY FOR MOST
OF THE AREA. ANOTHER OTHER CONCERN IS THAT WINDS OVERNIGHT MAY
REMAIN GUSTY IN SOME LOCATIONS...ESPECIALLY IN THE MOUNTAINS OR
EXPOSED PEAKS...WHERE STRONG WINDS MAY EXIST MAINLY ABOVE 5000 FEET.

WINDS WILL SUBSIDE SOMEWHAT LATER THIS WEEK WITH JUST SOME AFTERNOON
BREEZINESS AS AN UPPER LEVEL LOW MOVES INTO ARIZONA BY FRIDAY. THIS
SYSTEM MAY DRAW IN SOME MOISTURE FROM THE SOUTH WITH ISOLATED
THUNDERSTORMS POSSIBLE AFTER THURSDAY OR FRIDAY. POTENTIAL DRY
LIGHTNING ASSOCIATED WITH THAT.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
      RED FLAG WARNING FROM 10 AM TO 7 PM MST TODAY FOR AZZ151>153.
      FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
       EVENING FOR AZZ151>153.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.